Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 70, NWS Miami, FL

July 25, 2005Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 25, 2005, 4:16 PM EDT for Miami-Dade County, Florida. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2005, 4:16 PM EDT (20:16 UTC)
Expired
Jul 25, 2005, 4:48 PM EDT
In force
32 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 34 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:30 PM EDTTSTM WND DMGNorth Miami, FLTREES/POWER LINES/AND A POWER POLE REPORTED DOWN. POWER OUTAGES REPORTED ACROSS THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 252017
SVRMFL
FLC086-252100-
/O.NEW.KMFL.SV.W.0070.050725T2016Z-050725T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA

* UNTIL 500 PM EDT

* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
DOLPHINS STADIUM...MOVING SOUTH AT 20 MPH.

* THE STORM WILL AFFECT...
  OPA-LOCKA
  AVENTURA
  NORTH MIAMI
  LITTLE HAITI
  LIBERTY CITY
  MIAMI

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY 
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2586 8031 2589 8031 2592 8028 2598 8027
      2598 8017 2580 8018 2583 8021 2583 8034

$$

HANDEL
2 follow-up statements
000
WWUS52 KMFL 252034
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
432 PM EDT MON JUL 25 2005

FLC086-252100-
/O.CON.KMFL.SV.W.0070.000000T0000Z-050725T2100Z/
MIAMI-DADE FL-
432 PM EDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EDT FOR
NORTHEASTERN MIAMI-DADE COUNTY...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND HAIL TO THE SIZE OF DIMES.  THIS STORM WAS 
LOCATED NEAR OPA LOCKA...MOVING SOUTH AT 20 MPH.

OTHER LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HIALEAH
BISCAYNE PARK
LITTLE HAITI
MIAMI SPRINGS
MIAMI INTERNATIONAL AIRPORT

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN MIAMI AT 305.229.4522.

LAT...LON 2586 8031 2589 8031 2592 8028 2598 8027
      2598 8017 2580 8018 2576 8023 2583 8034

$$

HANDEL
000
WWUS52 KMFL 252048
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
446 PM EDT MON JUL 25 2005

FLC086-252056-
/O.CAN.KMFL.SV.W.0070.000000T0000Z-050725T2100Z/
MIAMI-DADE FL-
446 PM EDT MON JUL 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI-DADE COUNTY
IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS WEAKENED...THUS THE WARNING HAS BEEN CANCELLED.

ANOTHER STORM DEVELOPING OVER WEST KENDALL IS MOVING SOUTHEAST 
TOWARD GOULDS AND HOMESTEAD AND IS CAPABLE OF PRODUCING GUSTY WINDS 
AND SMALL HAIL.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL WEATHER STATION FOR 
ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

LAT...LON 2586 8031 2589 8031 2592 8028 2598 8027
      2598 8017 2580 8018 2576 8023 2583 8034

$$
HANDEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:30 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 25, 2:30 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT MON JUL 25 2005

.DISCUSSION...THE UPPER RIDGE OVER THE EASTERN U.S. HAS BUILT SOME
OVER OUR AREA.  THIS AND SOMEWHAT IN COMBINATION WITH TROPICAL STORM
FRANKLIN HAS BROUGHT DRIER AIR SOUTH IN THE ATLANTIC AND OVER THE
PENINSULA TO NEAR LAKE OKEECHOBEE AS SEEN ON THE SATELLITE.  HOWEVER
THE GPSMET DOES NOT SHOW ANY OF THIS DRYING YET SO WE STILL HAVE
PLENTY OF MOISTURE FOR AFTERNOON CONVECTION.  AT THE SURFACE WE
STILL HAVE A BROAD WEAK TROUGH OVER OUR ZONES.  FOR THE MOST PART WE
SHOULD KEEP THIS BROAD SURFACE TROUGH THROUGH MUCH OF THE WEEK.
ALOFT IT IS EXPECTED THAT AN UPPER WAVE OVER THE PACIFIC WILL
EVENTUALLY DIG DOWN NEAR THE END OF THE WEEK AND START TO PUT US
BACK TO A PATTERN SIMILAR TO THE ONE WITH WHICH WE STARTED THE
SUMMER.  ALSO THE UPPER RIDGE OVER THE ATLANTIC NORTH OF 35N SHOULD
REBUILD AS SOON AS FRANKLIN MOVES OUT OF THE WAY.  THIS WILL MEAN BY
THE WEEKEND OUR ZONES WILL BE UNDER THE EASTERN PORTION OF AND UPPER
TROUGH WITH A WEAK SURFACE PATTERN UNDERNEATH.  ALL OF THIS KEEPS US
IN A BASIC WESTERLY FLOW ALOFT AND A WEAK SOMEWHAT WESTERLY FLOW AT
THE SURFACE.  SO WE SHOULD SEE SEA BREEZES ON BOTH COASTS WITH THE
WEST COAST SEA BREEZE MOVING FURTHERN INLAND.  UNLESS WE HAVE SOME
DRIER AIR ASSOCIATED WITH A TROPICAL WAVE THEN WE SHOULD HAVE
AFTERNOON AND EVENING THUNDERSTORMS THROUGHOUT THE FORECAST.  HAVE
PUT THE PROBABILITIES NEAR CLIMATE.

TONIGHT WE ALSO HAVE SOME DRIER AIR MOVING THROUGH THE CARIBBEAN
SOUTH OF CUBA ASSOCIATED WITH THE TROPICAL WAVE THAT HAS BROUGHT
SOME OF THE USUAL SUMMERTIME AFRICAN DUST.  THIS MIGHT WORK ITS WAY
TO NEAR OUR ZONES TONIGHT AND TUESDAY SO WILL KEEP THE PROBABILITIES
LOWER THAN CLIMATE THROUGH TUESDAY.

&&

.MARINE...GOOD BOATING THROUGH THE FORECAST EXCEPT FOR ANY
CONVECTION. WINDS SHOULD REMAIN BELOW 15 KNOTS.

&&

.FIRE WEATHER...NO CONCERNS HERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  93  77  92 /  20  40  10  30
FORT LAUDERDALE  78  93  76  93 /  20  30  10  30
MIAMI            78  93  77  93 /  20  30  10  30
NAPLES           76  90  77  90 /  20  20  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 25, 10:30 AM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1030 AM EDT MON JUL 25 2005

FLZ063-066>075-260815-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1020 AM EDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SLOW MOVING THUNDERSTORMS COULD CAUSE POSSIBLE MINOR FLOODING PROBLEMS...

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTH
FLORIDA THIS AFTERNOON AND LAST INTO THE EVENING HOURS. ANY
THUNDERSTORMS THAT DO DEVELOP WILL HAVE FREQUENT LIGHTNING
STRIKES, VERY HEAVY DOWNPOURS, AND BRIEF WIND GUSTS TO 40 MPH.

FLOODING: DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS TODAY,
LOCALLY HEAVY RAINS ARE POSSIBLE ACROSS SOUTH FLORIDA. THE MAIN
IMPACTS FROM THE FLOODING WILL BE PONDING OF WATER IN POORLY
DRAINED AND FLOOD-PRONE AREAS.

TEMPERATURES: APPARENT TEMPERATURES, OR HEAT INDEX, WILL RISE
ABOVE 100 DEGREES AGAIN IN NEARLY ALL LOCATIONS OF SOUTH FLORIDA
EXCEPT FOR THOSE NEAR WATER BODIES. IT WILL FEEL LIKE 105 TO 109
IN THE WARMEST AREAS, ESPECIALLY THE EASTERN HALF OF SOUTH FLORIDA.

NO OTHER HAZADOURS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:39 PM EDTSpecial Marine WarningMFL66 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.